Alert archive / Nebraska / Wind Advisories in 2022
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 21, 2022, 3:26 PM CDT for 25 counties in Nebraska. It took effect at Mar 22, 2022, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 3:26 PM CDT (20:26 UTC)
- In effect from
- Mar 22, 2022, 7:00 AM CDT
- Expired
- Mar 22, 2022, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 25 counties
Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS73 KOAX 212026 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 326 PM CDT Mon Mar 21 2022 NEZ042>044-050-051-065-066-078-088-089-220430- /O.NEW.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/ Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-Saline- Jefferson-Gage- Including the cities of Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 326 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. * WHAT...North winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Nebraska. * WHEN...7 am to 7 pm CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Additionally, strong winds in areas of snowfall could result in near blizzard conditions and significantly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
660 WWUS73 KOAX 220252 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 952 PM CDT Mon Mar 21 2022 NEZ042>044-050-051-065-066-078-088-089-221100- /O.CON.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/ Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-Saline- Jefferson-Gage- Including the cities of Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 952 PM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... * WHAT...North winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Nebraska. * WHEN...7 am to 7 pm CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Additionally, strong winds in areas of snowfall could result in significantly reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
384 WWUS73 KOAX 220801 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 301 AM CDT Tue Mar 22 2022 NEZ016-030>033-090-092-222215- /O.EXA.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/ Antelope-Boone-Madison-Stanton-Cuming-Johnson-Pawnee- Including the cities of Neligh, Elgin, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tecumseh, Sterling, Pawnee City, and Table Rock 301 AM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to around 45 mph expected. At least a few hours of winds this strong are forecast during the day. * WHERE...Antelope, Boone, Madison, Stanton, Cuming, Johnson and Pawnee Counties. * WHEN...7 am to 7 pm CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Additionally, strong winds in areas of snowfall could result in significantly reduced visibilities. * ADDITIONAL DETAILS...if snow is occurring, visibility may be greatly reduced. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ042>044-050-051-065-066-078-088-089-222215- /O.CON.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/ Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-Saline- Jefferson-Gage- Including the cities of Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 301 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to around 45 mph expected. Several hours of winds this strong are forecast during the day. * WHERE...Portions of southeast Nebraska. * WHEN...7 am to 7 pm CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Additionally, strong winds in areas of snowfall could result in significantly reduced visibilities. * ADDITIONAL DETAILS...if snow is occurring, visibility may be greatly reduced. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
841 WWUS73 KOAX 221711 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1211 PM CDT Tue Mar 22 2022 NEZ016-030>033-042>044-050-051-065-066-078-088>090-092-230000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-220323T0000Z/ Antelope-Boone-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Butler- Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of Neligh, Elgin, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 1211 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to around 50 mph expected. Several hours of winds this strong are forecast during the day. * WHERE...Portions of southeast Nebraska. * WHEN...7 am to 7 pm CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Additionally, strong winds in areas of snowfall could result in significantly reduced visibilities. * ADDITIONAL DETAILS...if snow is occurring, visibility may be greatly reduced. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
291 WWUS73 KOAX 222323 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 623 PM CDT Tue Mar 22 2022 NEZ034-045-052-053-067-068-091-093-230300- /O.EXB.KOAX.WI.Y.0004.000000T0000Z-220323T0300Z/ Burt-Washington-Douglas-Sarpy-Cass-Otoe-Nemaha-Richardson- Including the cities of Tekamah, Oakland, Lyons, Decatur, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Auburn, and Falls City 623 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 45 mph. * WHERE...Burt, Washington, Douglas, Sarpy, Cass, Otoe, Nemaha and Richardson Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ016-030>033-042>044-050-051-065-066-078-088>090-092-230300- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-220323T0300Z/ Antelope-Boone-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Butler- Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of Neligh, Elgin, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 623 PM CDT Tue Mar 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to around 50 mph expected. * WHERE...Portions of southeast Nebraska. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
474 WWUS73 KOAX 230252 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 952 PM CDT Tue Mar 22 2022 NEZ016-030>034-042>045-050>053-065>068-078-088>093-230400- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-220323T0300Z/ Antelope-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge- Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass- Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Neligh, Elgin, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 952 PM CDT Tue Mar 22 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have fallen below advisory criteria and the wind advisory will be allowed to expire. However, breezy winds to continue overnight and through Wednesday with gusts up to 40 mph expected. $$ tsn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:39 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 21, 12:39 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1239 PM CDT Mon Mar 21 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 323 AM CDT Mon Mar 21 2022 Water vapor imagery this morning showing feature of concern in the form of a shortwave trough currently crossing AZ. This shortwave is progged to cross into NM later this morning with increasing DPVA inducing surface cyclogenesis over the TX panhandle and stout moisture advection into the central Plains. Synoptic scale lift increases substantially over the central Plains today as precip breaks out across TX/OK and quickly lifts into KS and eventually the southern CWA later this afternoon. This evening, the upper low over northern TX will lift into OK/KS with widespread precip underway over the region. Forcing will be maximized through tonight along axis of strong mid layer ageostrophic lift. As for precip type, models are in very good agreement advertising snow accumulations coincident to maximized lift within zone of sub- zero wet-bulb temps oriented roughly from n-central KS to northwest IA along axis of best dendritic lift. And as of now, it appears that snow accumulations of 1-2 inches will be possible by Tuesday morning over northeast NE with less than an inch across the rest of the CWA. Very light snow accumulations will be possible again Tuesday night. Rain will continue through the day on Tuesday with possible light snow accumulations Tuesday night. Expect precip to gradually dissipate then Wednesday evening. Otherwise, dry conditions expected heading into and through next weekend in response to increasing heights over the Plains. Highs: Today - mid/upper 60s Tue - mid/upper 40s Wed - lower 40s Thu - upper 40s/lower 50s Fri - upper 50s Sat - mid/upper 50s Sun - lower/mid 60s && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1229 PM CDT Mon Mar 21 2022 Widespread precipitation is expected across the area beginning this afternoon and possibly continuing into tomorrow afternoon. Ceilings will gradually deteriorate from VFR to MVFR early this afternoon and eventually becoming IFR after 04Z. Precipitation is mostly expected to be rain with a couple of exceptions. Between 04-06Z, there is a possibility for thunderstorms near KOMA and KLNK. No severe weather is expected, but lightning is a possibility. Snow is also likely in northeast Nebraska and will potentially impact KOFK after 10Z. After the precipitation has cleared the area, winds will greatly increase in strength. After 12Z tomorrow, surface winds between 20 to 25 kts are forecast with gusts up to 40 kts. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...Fajman
Hazardous weather outlook, Mar 21, 11:45 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1145 AM CDT Mon Mar 21 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221645- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1145 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for portions of southwest Iowa, west central Iowa, east central Nebraska, northeast Nebraska, and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Some rumbles of thunder will be possible in southeast Nebraska and southwest Iowa. Severe weather is not expected. There is also a chance for snow accumulations of an inch or two of snow in northeast Nebraska. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:21 PM CDT | Winter Weather Advisory | OAX | Boone, Burt, Butler, Cedar, Colfax, Cuming and 11 more | 21 hr |
Nearby
Wind Advisories in Nebraska, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.